Heavy Rain, Gila
- When
- August 2, 9:25 PM MST to 9:45 PM MST
- Where
- Gila County, 3 mi W of Pine to 3 mi E of Pine
- Reported by
- Trained Spotter
- Coordinates
- 34.380, -111.503
A thunderstorm produced 0.57 inches of rain in just 20 minutes in Pine.
A thunderstorm produced heavy rain over the town of Pine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced heavy rain over the town of Pine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 2, 9:10 PM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 PM MST SAT AUG 02 2014 .SYNOPSIS...DEEP MONSOON MOISTURE AND A LOW PRESSURE SYSTEM MOVING INTO SOUTHERN CALIFORNIA WILL PRODUCE AN EXTENDED PERIOD OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...ELEVATING THE RISK OF FLASH FLOODING ACROSS ARIZONA. BEGINNING MONDAY...EXPECT THUNDERSTORM ACTIVITY TO TREND DOWNWARD...WITH WARMING TEMPERATURES. && .DISCUSSION...A SOMEWHAT UNUSUAL UPPER LOW FOR THIS TIME OF YEAR IS APPROACHING SAN DIEGO THIS EVENING. DYNAMICS TO THE NORTH AND EAST OF THE LOW ARE NOW INTERACTING WITH A PLUME OF TROPICAL MOISTURE OVER ARIZONA AND SOUTHERN CALIFORNIA. WITH MOST CAPE HAVING BEEN USED UP EARLIER TODAY...THIS IS NOW RESULTING IN AN EXPANDING AREA OF LIGHT TO MODERATE RAINFALL...WITH EMBEDDED SHALLOW CONVECTION. IT IS HARD TO TELL IF OUR CURRENT FLASH FLOOD WATCH IS GOING TO PAN OUT...BUT SUCH A LARGE AREA OF RAINFALL WILL SATURATE THE GROUND TONIGHT AND ANY EMBEDDED MODERATE TO HEAVY RAIN COULD PROMPT FLOODING INTO SUNDAY. THEREFORE...THE WATCH WILL REMAIN AND MAY EVEN BE EXTENDED THROUGH SUNDAY AFTERNOON...AS THE COLD POOL APPROACHES OUR WESTERN AND CENTRAL ZONES. AFTER SUNDAY...DRIER SOUTHWESTERLY FLOW DEVELOPS WITH WARMING TEMPERATURES ALOFT. THIS WILL MAKE FOR A DOWNTREND IN CONVECTION NEXT WEEK...WITH A WARMING TREND WITH DAYTIME TEMPERATURES. ZONES/GRIDS LOOK GOOD AND NO SIGNIFICANT UPDATES ARE NEEDED. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT WDSPRD -SHRA/SHRA WITH EMBEDDED ISOLD -TSRA ALONG AND SOUTH OF A LINE FROM KGCN TO KRQE THROUGH MUCH OF THE PERIOD. CIGS WILL RANGE FROM 4-8KFT AGL WITH SCT MVFR CONDITIONS IN RAIN AND MIST. THE NE CORNER OF AZ WILL SEE ONLY ISOLD TO SCT ACTIVITY IN -SHRA/-TSRA. SOME IMPROVEMENT IN THE STRATIFORM ENVIRONMENT LIKELY AFTER 20Z-22Z SUNDAY...ALTHOUGH THIS COULD LEAD TO ISOLD +TSRA DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM MST SUNDAY FOR AZ PUBLIC ZONES 004>009-012>018-037-038-040. && PUBLIC.........PETERSON AVIATION.......PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 504 AM MST SAT AUG 2 2014 AZZ004>018-037>040-030700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 504 AM MST SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A SEASONABLY STRONG UPPER LEVEL TROUGH WILL PRODUCE NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS ACROSS ARIZONA THIS AFTERNOON AND OVERNIGHT. SLOW MOVING HEAVY SHOWERS MAY FILL UP AREA WASHES AND STREAMS...SIGNIFICANTLY INCREASING THE THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM NOON TODAY THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE ACROSS CENTRAL ARIZONA ON SUNDAY. DRIER SOUTHWESTERLY FLOW IS FORECAST THROUGH THE FIRST HALF OF NEXT WEEK WITH A DOWNWARD TREND IN SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A thunderstorm produced 0.57 inches of rain in just 20 minutes in Pine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2014Every state in 2014This day in weather historyWarnings in Arizona, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539422.